Alert archive / Washington / Gale Warnings in 2018

Gale Warning 45, NWS Seattle, WA

May 27, 2018

NWS Seattle, WA issued this gale warning at May 27, 2018, 6:24 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2018, 6:24 PM PDT (01:24 UTC)
Expired
May 28, 2018, 2:40 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

373 
WHUS76 KSEW 280124
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
624 PM PDT Sun May 27 2018

PZZ131-132-280930-
/O.UPG.KSEW.SC.Y.0115.000000T0000Z-180528T2300Z/
/O.NEW.KSEW.GL.W.0045.180528T0124Z-180528T1000Z/
/O.NEW.KSEW.SC.Y.0116.180528T1000Z-180528T2300Z/
/O.CON.KSEW.GL.A.0026.180528T2300Z-180529T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
624 PM PDT Sun May 27 2018

...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 3 AM PDT Monday. A Small Craft
Advisory has also been issued. This Small Craft Advisory is in
effect from 3 AM to 4 PM PDT Monday.

* WIND...West 25 to 35 knots tonight, easing to 15 to 25 knots on
  Monday morning, then rising to 25 to 35 knots late Monday 
  afternoon through Monday night. 

* WIND WAVES...4 to 6 feet this evening, 2 to 4 feet Monday
  morning, building to 4 to 6 feet on Monday afternoon and
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ133-280800-
/O.CON.KSEW.SC.Y.0115.000000T0000Z-180528T0800Z/
Northern Inland Waters Including The San Juan Islands-
624 PM PDT Sun May 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY...

* WIND...Southwest 15 to 25 knots, highest south of the San Juan 
  Islands. 

* WIND WAVES...2 to 4 feet, highest south of the San Juan 
  Islands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-280800-
/O.CON.KSEW.SC.Y.0115.000000T0000Z-180528T0800Z/
Admiralty Inlet-
624 PM PDT Sun May 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY...

* WIND...Northwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
2 follow-up statements
110 
WHUS76 KSEW 280335
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
835 PM PDT Sun May 27 2018

PZZ131-132-281145-
/O.CON.KSEW.GL.W.0045.000000T0000Z-180528T1000Z/
/O.CON.KSEW.SC.Y.0116.180528T1000Z-180528T2300Z/
/O.UPG.KSEW.GL.A.0026.180528T2300Z-180529T1000Z/
/O.NEW.KSEW.GL.W.0046.180528T2300Z-180529T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
835 PM PDT Sun May 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PDT
MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 3 AM PDT TUESDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from 4 PM Monday to 3 AM PDT
Tuesday. The Gale Watch is no longer in effect. 

* WIND...West 25 to 35 knots tonight, easing to 15 to 25 knots 
  on Monday morning, then rising to 25 to 35 knots late Monday 
  afternoon through Monday night. 

* WIND WAVES...4 to 6 feet this evening, 2 to 4 feet Monday
  morning, building to 4 to 6 feet on Monday afternoon and
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-280800-
/O.CON.KSEW.SC.Y.0115.000000T0000Z-180528T0800Z/
Northern Inland Waters Including The San Juan Islands-
835 PM PDT Sun May 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY...

* WIND...Southwest 15 to 25 knots, highest south of the San Juan 
  Islands. 

* WIND WAVES...2 to 4 feet, highest south of the San Juan 
  Islands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-280800-
/O.CON.KSEW.SC.Y.0115.000000T0000Z-180528T0800Z/
Admiralty Inlet-
835 PM PDT Sun May 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY...

* WIND...Northwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
720 
WHUS76 KSEW 280940
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
240 AM PDT Mon May 28 2018

PZZ131-132-281745-
/O.CAN.KSEW.GL.W.0045.000000T0000Z-180528T1000Z/
/O.EXT.KSEW.SC.Y.0116.180528T0940Z-180528T2300Z/
/O.CON.KSEW.GL.W.0046.180528T2300Z-180529T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
240 AM PDT Mon May 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WIND...West 15 to 25 knots this morning rising to 25 to 35 knots
  late this afternoon through tonight.  

* WIND WAVES...2 to 4 feet this morning building to 4 to 6 feet
  late this afternoon and tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-281745-
/O.EXB.KSEW.SC.Y.0116.180528T2100Z-180530T1300Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
240 AM PDT Mon May 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PDT WEDNESDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM this afternoon to 6 AM
PDT Wednesday. 

* WIND...Rising to northwest 15 to 25 knots this afternoon and
  northwest 15 to 30 knots tonight through Tuesday night. 

* WIND WAVES...Building to 3 to 5 feet this afternoon and 4 to 8
  feet tonight through Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ130-281745-
/O.EXB.KSEW.SC.Y.0116.180528T2100Z-180529T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
240 AM PDT Mon May 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM this afternoon to 3 AM
PDT Tuesday. 

* WIND...West 15 to 25 knots this afternoon and tonight.

* WIND WAVES...2 to 4 feet this afternoon and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots 
are expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$

PZZ134-281745-
/O.EXB.KSEW.SC.Y.0116.180528T2100Z-180529T1000Z/
Admiralty Inlet-
240 AM PDT Mon May 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM this afternoon to 3 AM
PDT Tuesday. 

* WIND...Northwest 15 to 30 knots this afternoon and tonight.

* WIND WAVES...Building to 2 to 5 feet this afternoon and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots 
are expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$

PZZ133-281745-
/O.EXB.KSEW.SC.Y.0116.180528T2100Z-180529T1000Z/
Northern Inland Waters Including The San Juan Islands-
240 AM PDT Mon May 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 2 PM this afternoon to 3 AM
PDT Tuesday. 

* WIND...Southwest 15 to 25 knots this afternoon and tonight.
  Strongest winds south of the San Juan Islands.

* WIND WAVES...2 to 4 feet this afternoon and tonight. Highest
  waves south of the San Juan Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots 
are expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 27, 3:30 PM PDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 27, 3:30 PM PDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 PM PDT Sun May 27 2018

.SYNOPSIS...Onshore flow will increase tonight, with marine clouds
moving inland, and a cooler and only partly sunny Memorial Day.
Upper level troughiness will keep the weather mostly cloudy to
partly sunny Tuesday through Saturday, with near normal
temperatures, and possibly some light showers or drizzle at times.

&&

.SHORT TERM...Sunny skies prevail this afternoon over Western
Washington, with temperatures already in the low 70s over the
interior and low 60s on the coast. Marine stratus has so far made
zero progress toward the coast; it isn't even particularly cloudy
off the coast. Pressure gradients are forecast to increase tonight,
with near gale westerlies in the strait. This will allow marine air
to move over the interior, with the result that skies will be mostly
cloudy in most places on Monday. There will probably even be some
drizzle or very light rain on the Olympic Peninsula. Highs Monday
will be noticeably lower than today--mid 60s inland, near 60 coast.

An upper level trough will develop off the coast on Tuesday. This
will give even stronger onshore surface flow with westerly gales
likely in the strait, and it will stir up the marine layer a bit.
The result should be more extensive clouds on Tuesday, temperatures
a few degrees lower than Monday, and a chance of drizzle or light
rain over the north interior as well as the Olympic Peninsula.

The upper trough will move inland Tuesday night, probably
accompanied by more westerly gales in the strait, and also by
thickening marine clouds and continued areas of drizzle or light
rain. By Wednesday have just started calling it a chance of showers.
Highs will be near normal. Burke

.LONG TERM...On Thursday another upper short wave will arrive, with
a slight chance of showers. Models have recently coalesced around
the idea that a deep upper low will move into the offshore waters
from the west on Friday, and send a feature that looks an awful like
a front into Washington. It isn't a strong front, but it seems to
have enough punch to put likely pops on the coast and in the
Olympics Friday and Saturday, with chance pops elsewhere. The upper
low may move through the area Sunday as it dissipates, keeping
chance pops in the forecast. Temperatures will be close to average
all four days Thursday through Sunday--mid to upper 60s inland, near
60 on the coast. Burke

&&

.AVIATION...Flat upper ridging will weaken tonight and Monday, as
a broad upper trough moves to an offshore position. Moderate
westerly aloft through Monday. Low-level onshore flow will become
strong this evening, so much greater coverage of marine clouds
and cigs below 020 are expected on Monday morning. Burnoff and
lifting will be slow to occur on Monday afternoon. Increasingly
moist low-level air mass starting this evening, but the air mass
above the marine layer will be dry and stable.

KSEA...Light northwest surface wind during the late afternoon and
evening hours, then light and variable on Monday morning. Low
marine clouds will arrive late tonight, with prevailing cigs on
Monday morning in the 010-020 range, and some brief drizzle
temporarily reducing vsby. Some modest lifting expected mid-day
through the afternoon on Monday, but may not scatter out on Monday
afternoon given the strength of low-level onshore flow on Monday.
Haner

&&

.MARINE...Once again walking the fine line between high-end Small
Craft strength wind and a gale this evening in the Central and
Eastern Strait. UIL-BLI gradient was +1.6 mb at 3 pm and
strengthening. Currently have 20-30 knots in the forecast, but
will need to watch closely in the hours ahead for possible
upgrade to gale (>=34 knots).

Moderate to occasionally strong onshore flow will continue
through the upcoming week. The strongest onshore flow is expected
Monday and Tuesday evenings, when gales are in the forecast for
the Central and Eastern Strait.

Over the coastal waters, stronger northwest winds will develop on
Monday afternoon and continue through midweek, with wind as high
as 30 knots at times from Tuesday into early Wednesday. A rather
long fetch of northwesterly winds from Western Vancouver Island
into the coastal waters should generate a steep and short-period
northwesterly swell for the first half of the upcoming week. Haner

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Monday afternoon through late Monday night for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 4 PM PDT Monday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until 1 AM PDT Monday for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:24 PM PDTSmall Craft AdvisorySEW3 days
May 27, 8:35 PM PDTGale WarningSEW36 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.